MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM TI CANN TIBIAL NAIL-EX W/PROX BEND 375MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM TI CANN TIBIAL NAIL-EX W/PROX BEND 375MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.034.655S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, the patient underwent hardware removal of a titanium (ti) cannulated tibial nail, two (2) screws and a titanium end cap due to an infected nonunion.Procedure was completed successfully.Patient status is unknown.This report is for a 12mm ti cannulated tibial nail 375mm.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot, manufacturing location: monument, manufacturing date: 01-may-2018, expiration date: 31-mar-2027, part number: 04.034.655s, 12mm ti cann tibial nail-ex w/prox bend 375 mm -sterile, lot number: h611200 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet- in-process acceptance met all inspection acceptance criteria.Inspection sheet, inspect dimensional, met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to infected non-union¿ does not indicate breakage of the nail and therefore a dhr review of the raw material would not be pertinent to the reported complaint condition.Device history batch null, device history review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.01-feb-2019:this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary complaint summary: it was reported that on an (b)(6) 2019, the patient underwent a hardware removal of titanium cannulated tibial nail, two (2) screws and a titanium end cap due to infected nonunion.Procedure was completed successfully.Patient status is unknown.Flow: adverse event (no reported product problem).Visual inspection: the returned implant was examined and there were no product issue/defect identified.Investigation conclusion: no definitive root cause could be determined as there were no issues identified with the product.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
03/21/2019: updated event description: it was reported that on an (b)(6) 2019, the patient underwent hardware removal of a titanium (ti) cannulated tibial nail, two (2) screws and a titanium end cap due to an infected nonunion.Procedure was completed successfully.Patient status is unknown.Antibiotics applied to patient in revision surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
12MM TI CANN TIBIAL NAIL-EX W/PROX BEND 375MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8343730
Report Number2939274-2019-56474
Device Sequence Number1346011
Product Code JDS
UDI-Device Identifier10886982095527
UDI-Public(01)10886982095527
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.034.655S
Device Catalogue Number04.034.655S
Device Lot NumberH611200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/21/2019
03/13/2019
03/21/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/12/2019
03/15/2019
03/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;